Texas, 2009

Hail in Texas, March 27, 2009

March 27, 2009 · NWS EWX · 1 event in 1 county or zone

An isolated severe thunderstorm developed over Lee County and produced a small amount of hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An isolated severe thunderstorm developed over Lee County and produced a small amount of hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 27, 8:41 AM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 27, 8:41 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
941 AM CDT FRI MAR 27 2009

.UPDATE...
SHOWERS ARE CURRENTLY BLOSSOMING ACROSS NORTHEASTERN SOUTH CENTRAL
TEXAS...AND SUSPECT THAT THESE WILL SOON STRENGTHEN TO THUNDERSTORMS.
SOME OF THESE STORMS WILL LIKELY PRODUCE ISOLATED STRONG GUSTS AS
WELL AS SMALL HAIL THROUGH THE MORNING. HAVE UPDATED ZONES TO
INCLUDE MENTION OF THIS ACTIVITY.

&&

.PREV DISCUSSION... /ISSUED 647 AM CDT FRI MAR 27 2009/

AVIATION...
CIGS 3 HUNDRED TO 1 THSD FT OVC WITH VSBYS 1 TO 3 MILES IN
FOG AND DRIZZLE WILL BECOME CIGS 2 THSD BKN AFTER 15Z TO 5 THSD
TO 10 THSD SCT WITH SCT CLOUDS ABOVE 10 THSD FT AFTER 17Z TODAY.
STRONG NW WINDS ARE FORECAST TO SPREAD ACROSS CENTRAL AND SOUTH
CENTRAL TEXAS IN WAKE OF A COLD FRONT.  A DRY LINE FROM KJCT TO
NEAR KDRT WILL MOVE EAST TO A KAUS TO KPEZ LINE BY 18Z AND
CONTINUE MOVING EAST OF SOUTH CENTRAL TEXAS LATE IN THE DAY...
WHILE COLDER AIR QUICKLY FOLLOWS WITH A COLD FRONT.  THIS
WILL CAUSE NORTHWEST WINDS TO INCREASE TO 20 TO 30 KNOTS
WITH HIGHER GUSTS THIS AFTERNOON AND EVENING.  STRONG NORTH
WINDS WILL CONTINUE TONIGHT...AND DECREASE SLIGHTLY BY
SUNRISE SATURDAY.  VFR CONDITIONS ARE EXPECTED TONIGHT
WITH SOME WRAP AROUND CLOUDS POSSIBLE FROM 4 THSD TO 6 THSD
FT SCT TO BKN FROM VCNTY KBMQ TO SE OF KAUS TO K3T5.

PREV DISCUSSION... /ISSUED 514 AM CDT FRI MAR 27 2009/

DISCUSSION...
STRONG WINDS FROM THE BASE OF A STRONG UPPER LEVEL LOW IS EXPECTED
TO MIX DOWN TO THE SURFACE TODAY TO WARRANT A WIND ADY FOR NEARLY
ALL OF SOUTH CENTRAL TX. THE STORM SYSTEM IS PRODUCING A BLIZZARD
OVER THE TX PANHANDLE AND WILL LIKELY RESULT IN A COOLING
INFLUENCE ON OUR FORECAST TRENDS BEHIND A COLD FRONT EXPECTED LATE
THIS AFTERNOON.

AHEAD OF THIS SYTEM, SOME LIGHT DRIZZLE AND LOCALLY DENSE FOG WILL
OCCUR ALONG AND EAST OF I-35 THROUGH MID MORNING BEFORE BEING
WIPED AWAY RAPIDLY FROM THE WESTERLY MIXING. A SHIFT IN THE VAD
WINDS ALOFT HAS OCCURRED AT MAF AND SHOULD BE PUSHING INTO VAL
VERDE COUNTY AROUND 12Z. POPS SUGGESTED FOR EASTERN COUNTIES WERE
DOWNPLAYED SOME DUE TO THE SMALL WINDOW OF DAYTIME MIXING TO
INFLUENCE THE DEEPER MOISTURE. A FEW THUNDERSTORMS ARE EXPECTED TO
FORM OVER THE FAR EASTERN COUNTIES AROUND NOON.

NPW AND RFW PRODUCTS ARE IN EFFECT FOR TODAY AND WILL POSSIBLY BE
LOOKED AT FOR TOMORROW. AN INFLUENCE ON THESE HAZARDS WILL BE A
SLIGHT SLOWING TREND OF THE UPPER LOW AND THE INFLUENCE OF MUCH
COLDER AND ICY CONDITIONS FROM THE TX PANHANDLE TO INFLUENCE THE
POST FRONTAL AIR WHEN IT REACHES SOUTH TX. WINDS COULD BE STRONGER
FOR SATURDAY AND WILL NEED TO CONSIDER WRAPAROUND CLOUDS REACHING
THE AREA OR AT LEAST JUST BARELY TO THE NORTH OF THE AUS AREA. THE
INFLUENCE COULD BE MOST SIGNIFICANT FOR SATURDAY NIGHT WHEN
TEMPERATURES COULD THREATEN A LIGHT FREEZE OVER PARTS OF THE HILL
COUNTRY. WILL ISSUE AN SPS SHORTLY TO SUMMARIZE THESE CONCERNS.

COOLER AND SLIGHTLY DRIER AIR WAS ADJUSTED INTO THE SUNDAY THROUGH
WEDNESDAY TIMEFRAME AS THE GFS LOOKS TOO EAGER TO DRAW BACK THE
MOISTURE IN TIME TO PRODUCE RAINS ON A TUESDAY STORM SYSTEM AND
ASSOCIATED FRONT WILL LEAN TOWARD THE DRIER ECMWF AND PREVIOUS
FORECASTS. THUS THE EXTENDED PERIODS REMAIN MILD, BREEZY, AND DRY
OUT TO 7 DAYS WITH THE UPPER LEVEL FLOW INFLUENCED PRIMARILY BY
THE POLAR JET AND SHORTWAVE TROUGHS PASSING TO THE NORTH EARLY
TUESDAY AND THURSDAY.

FIRE WEATHER...
RED FLAG WARNING WILL BE ISSUED IN ANOTHER HOUR OR SO AFTER WE
REVIEW RAINFALL ACCUMULATION OVER SOUTH CENTRAL TX AND POSSIBLE
IMPACTS OF PRECIP ON MOISTURE ADVECTION FROM BEHIND THE FRONT.
A FIRE WEATHER WATCH MAY ALSO BE NEEDED FOR TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              77  41  66  41  74 /  50  -    0   0   0
AUSTIN BERGSTROM INTL AIRPORT  80  40  66  35  77 /  50  -    0   0   0
NEW BRAUNFELS MUNI AIRPORT     80  40  70  38  78 /  10  -    0   0   0
BURNET MUNI AIRPORT            72  38  62  38  71 /  10  -    0   0   0
DEL RIO INTL AIRPORT           80  41  74  43  81 /  -   -    0   0   0
GEORGETOWN MUNI AIRPORT        74  39  64  38  73 /  50  -    0   0   0
HONDO MUNI AIRPORT             80  40  72  36  76 /  -   -    0   0   0
SAN MARCOS MUNI AIRPORT        80  40  67  37  75 /  20  -    0   0   0
LA GRANGE - FAYETTE REGIONAL   81  41  63  38  75 /  30  -    0   0   0
SAN ANTONIO INTL AIRPORT       78  41  71  39  76 /  -   -    0   0   0
STINSON MUNI AIRPORT           80  41  72  39  76 /  -   -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL
VERDE...WILLIAMSON...WILSON...ZAVALA.

RED FLAG WARNING UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: BANDERA...BLANCO...DIMMIT...EDWARDS...GILLESPIE...
KENDALL...KERR...KINNEY...MAVERICK...REAL...VAL VERDE...ZAVALA.

&&

25/04
Hazardous weather outlook, Mar 27, 5:15 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
615 AM CDT FRI MAR 27 2009

TXZ171>173-183>194-202>209-217>225-228-281100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
615 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A DRY LINE AND PACIFIC COLD FRONT WILL BRING STRONG WINDS AND VERY
DRY CONDITIONS TO MUCH OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT.
WINDS ARE FORECAST TO PICKUP TO 20 TO 30 MPH WITH GUSTS TO NEAR
35 TO 40 MPH IN WAKE OF THE COLD FRONT.

A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND NORTHWEST OF A
GIDDINGS TO GONZALES TO CUERO LINE FROM NOON TO MIDNIGHT TODAY.

A RED FLAG WARNING IS IN EFFECT FROM NOON TO 11 PM TODAY FOR THE
HILL COUNTRY FROM JOHNSON CITY...FREDERICKSBURG...AND BOERNE...WEST
TO ROCKSPRINGS...AND DEL RIO...THEN SOUTH TO BRACKETTVILLE...
EAGLE PASS...CRYSTAL CITY...AND CARRIZO SPRINGS.

.DAY TWO...SATURDAY...

THE COMBINATION OF BREEZY NORTH WINDS AND LOW HUMIDITY SATURDAY
WILL BE NEAR CRITICAL LEVELS FOR FIRE WEATHER CONDITIONS.

.DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 27, 6:05 AM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
705 AM CDT FRI MAR 27 2009

TXZ171>173-183>194-202>209-217>225-228-271800-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
705 AM CDT FRI MAR 27 2009

...COOLER CONDITIONS COMING LATER TODAY FOLLOWED BY UNSEASONABLY
COLD LOWS SATURDAY NIGHT WITH NEAR FREEZING TEMPERATURES POSSIBLE
IN THE HILL COUNTRY...

AFTER A BRIEF WARMING TREND TODAY...MUCH COOLER CONDITIONS WILL
COME TO THE HILL COUNTRY AND SOUTH CENTRAL TEXAS IN THE AFTERNOON
AND EVENING TODAY...WITH TEMPERATURES FALLING 30 TO 35 DEGREES IN
SEVERAL HOURS...IN WAKE OF A STRONG COLD FRONT.  THE COLD FRONT
WILL BRING NORTHWEST WINDS OF 20 TO 30 MPH...WITH HIGHER GUSTS...
TO SOUTH CENTRAL TEXAS THIS AFTERNOON AND EVENING.

LOWS IN 30S OVER THE HILL COUNTRY TO LOWER 40S OVER ADJACENT
PARTS OF SOUTH CENTRAL TEXAS IS EXPECTED TONIGHT...WITH BREEZY
NORTH WINDS.  MUCH DRIER AIR WILL CONTINUE TO COME ACROSS THE
REGION TONIGHT AND SATURDAY.  BREEZY NORTH WINDS ON SATURDAY
WILL DIMINISH LATER IN THE DAY.

COLD OVERNIGHT LOWS ARE EXPECTED SATURDAY NIGHT THROUGH EARLY
SUNDAY MORNING.  AS WINDS SUBSIDE SATURDAY EVENING...STRONG
RADIATION AL COOLING WILL FOLLOW.  LOWS ARE EXPECTED TO BE
IN THE 30S TO NEAR 40.  LOWS WILL APPROACH FREEZING BY SUNRISE
SUNDAY MORNING IN LOW LYING AREAS OF THE HILL COUNTRY.

PERSONS WITH TENDER OUTDOOR VEGETATION IN THE HILL COUNTRY AND
ADJACENT AREAS ARE ADVISED TO MONITOR THE FORECAST DUE TO THE
POTENTIAL FOR NEAR FREEZING TEMPERATURES SUNDAY MORNING.
Local storm report, Mar 27, 8:46 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 AM CDT FRI MAR 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HAIL             4 N DEL RIO             29.43N 100.91W
03/26/2009  E0.75 INCH       VAL VERDE          TX   PUBLIC

            HAIL REPORTED AT THE LONESOME DOVE RV PARK

0900 AM     HAIL             1 N UVALDE              29.23N  99.78W
03/26/2009  M0.25 INCH       UVALDE             TX   COCORAHS

0905 AM     HAIL             UVALDE                  29.22N  99.78W
03/26/2009  E0.25 INCH       UVALDE             TX   LAW ENFORCEMENT

0910 AM     HAIL             2 NW DEL RIO            29.40N 100.92W
03/26/2009  M0.70 INCH       VAL VERDE          TX   CO-OP OBSERVER

0915 AM     HAIL             UVALDE                  29.22N  99.78W
03/26/2009  M0.88 INCH       UVALDE             TX   TRAINED SPOTTER

0922 AM     HAIL             1 S UVALDE              29.20N  99.78W
03/26/2009  M0.75 INCH       UVALDE             TX   TRAINED SPOTTER

0924 AM     HAIL             UVALDE                  29.22N  99.78W
03/26/2009  M1.00 INCH       UVALDE             TX   TRAINED SPOTTER

1015 AM     HAIL             YANCEY                  29.15N  99.13W
03/26/2009  M1.00 INCH       MEDINA             TX   LAW ENFORCEMENT

1018 AM     HAIL             MONTELL                 29.53N 100.02W
03/26/2009  M0.25 INCH       UVALDE             TX   TRAINED SPOTTER

1040 AM     HAIL             11 SSE MONTELL          29.37N  99.97W
03/26/2009  E1.00 INCH       UVALDE             TX   PUBLIC

            QUARTER SIZE HAIL REPORTED AT PARK CHALK BLUFF

1041 AM     HAIL             YANCEY                  29.15N  99.13W
03/26/2009  M0.75 INCH       MEDINA             TX   PUBLIC

1045 AM     HAIL             2 WSW PLEASANTON        28.95N  98.52W
03/26/2009  E0.50 INCH       ATASCOSA           TX   COCORAHS

            PEA AND SLIGHTLY LARGER AHIL FOR ABOUT 4 MIN AT MUNI
            AIRPORT

1048 AM     HAIL             1 N GARNER STATE PARK   29.59N  99.74W
03/26/2009  E0.25 INCH       UVALDE             TX   PARK SERVICE

1118 AM     HAIL             NATALIA                 29.19N  98.86W
03/26/2009  E1.00 INCH       MEDINA             TX   PUBLIC

1121 AM     HAIL             KNIPPA                  29.30N  99.63W
03/26/2009  E0.75 INCH       UVALDE             TX   PUBLIC

            PENNY HAIL WAS REPORTED AT VULCAN MATERIALS

1122 AM     HAIL             LYTLE                   29.23N  98.80W
03/26/2009  M0.75 INCH       ATASCOSA           TX   PUBLIC

1123 AM     HAIL             NATALIA                 29.19N  98.86W
03/26/2009  M1.75 INCH       MEDINA             TX   PUBLIC

1124 AM     HAIL             1 W HONDO               29.36N  99.17W
03/26/2009  M0.25 INCH       MEDINA             TX   EMERGENCY MNGR

            HONDO AIRPORT

1155 AM     HAIL             PEARSALL                28.89N  99.09W
03/26/2009  M1.00 INCH       FRIO               TX   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL ANLONG WITH GUSTY WINDS

1228 PM     HAIL             PEARSALL                28.89N  99.09W
03/26/2009  M1.00 INCH       FRIO               TX   PUBLIC

            DOWNTOWN

1230 PM     TSTM WND DMG     4 E PEARSALL            28.89N  99.03W
03/26/2009                   FRIO               TX   TRAINED SPOTTER

            8 INCH DIAMETER TREE BRANCHES BLOWN DOWN...PEA SIZE
            HAIL...1.5 INCHES OF RAIN

1232 PM     HAIL             DEVINE                  29.15N  98.90W
03/26/2009  E1.75 INCH       MEDINA             TX   PUBLIC

            DOWNTOWN

0100 PM     TSTM WND GST     CHARLOTTE               28.86N  98.70W
03/26/2009  E60 MPH          ATASCOSA           TX   LAW ENFORCEMENT

0100 PM     HAIL             CHARLOTTE               28.86N  98.70W
03/26/2009  M1.00 INCH       ATASCOSA           TX   LAW ENFORCEMENT

0116 PM     TSTM WND DMG     8 SE CHARLOTTE          28.78N  98.61W
03/26/2009                   ATASCOSA           TX   LAW ENFORCEMENT

            TREES BLOWN DOWN.

0119 PM     HAIL             CHRISTINE               28.79N  98.50W
03/26/2009  E1.75 INCH       ATASCOSA           TX   PUBLIC

0122 PM     TSTM WND DMG     CHRISTINE               28.79N  98.50W
03/26/2009                   ATASCOSA           TX   PUBLIC

            TREE BLOWN DOWN

0122 PM     HAIL             CHRISTINE               28.79N  98.50W
03/26/2009  E1.25 INCH       ATASCOSA           TX   PUBLIC

            TREE BLOWN DOWN

0134 PM     HAIL             CUERO                   29.09N  97.29W
03/26/2009  E0.25 INCH       DEWITT             TX   AMATEUR RADIO

0141 PM     HAIL             CAMPBELLTON             28.75N  98.30W
03/26/2009  E0.75 INCH       ATASCOSA           TX   PUBLIC

0218 PM     HAIL             9 S KENEDY              28.68N  97.85W
03/26/2009  E0.25 INCH       KARNES             TX   AMATEUR RADIO

            35 TO 40 MPH WIND GUSTS

&&

EVENT NUMBER 00411 00392 00383 00384 00385 00386 00387 00389 00390
00412 00391 00393 00394 00395 00413 00397 00396 00398 00410 00399
00414 00400 00401 00402 00404 00403 00405 00406 00407 00408 00409

JPB
Local storm report, Mar 27, 8:49 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
949 AM CDT FRI MAR 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             4 SSW AUSTIN            30.22N  97.77W
03/27/2009  E0.25 INCH       TRAVIS             TX   NEWSPAPER

            REPORT FROM AUSTIN AMERICAN STATESMAN

&&

EVENT NUMBER 00415

JPB
Special weather statement, Mar 27, 8:51 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
951 AM CDT FRI MAR 27 2009

TXZ173-192>194-208-209-271545-
BASTROP-CALDWELL-FAYETTE-LEE-TRAVIS-WILLIAMSON-
951 AM CDT FRI MAR 27 2009

...STRONG THUNDERSTORMS WERE AFFECTING BASTROP...CALDWELL...
FAYETTE...LEE...TRAVIS AND WILLIAMSON COUNTIES...

AT 950 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM ANDERSON MILL TO LOCKHART...MOVING EAST
AT 40 MPH.

PEOPLE IN BASTROP...CENTRAL FAYETTE...EASTERN TRAVIS...NORTHERN
CALDWELL...SOUTHERN WILLIAMSON AND WESTERN LEE COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...LOCKHART...AUSTIN...ANDERSON MILL...
ROLLINGWOOD...MUSTANG RIDGE...BERGSTROM...ROUND ROCK...WINDEMERE...
PFLUGERVILLE AND MANOR...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PEA SIZE HAIL IS EXPECTED WITH THESE STORMS.
Local storm report, Mar 27, 8:54 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
954 AM CDT FRI MAR 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0952 AM     HAIL             5 SW AUSTIN             30.22N  97.80W
03/27/2009  E0.25 INCH       TRAVIS             TX   TRAINED SPOTTER

            BARTON HILL SUBDIVISION

&&

EVENT NUMBER 00417

JPB
Special weather statement, Mar 27, 9:40 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1040 AM CDT FRI MAR 27 2009

TXZ173-192>194-271630-
BASTROP-LEE-TRAVIS-WILLIAMSON-
1040 AM CDT FRI MAR 27 2009

...A STRONG THUNDERSTORM WAS AFFECTING BASTROP...LEE...TRAVIS AND
WILLIAMSON COUNTIES...

AT 1039 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG
THUNDERSTORM NEAR ELGIN...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN EASTERN TRAVIS...EASTERN WILLIAMSON...NORTHERN BASTROP AND
NORTHERN LEE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ELGIN AND
COUPLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

The radar

The Ft Hood radar (KGRK), 53 km away, was scanning. The volume nearest the first event began at 16:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lee

When
March 27, 10:22 AM CST
Where
Lee County, 3.51 mi S of Lexington
Measured
0.75 in hail
Reported by
Public
Coordinates
30.370, -97.010

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 161359.